You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Lambda Proof of the P-W Theorem
Sachio Hirokawa, Yuichi Komori and Misao Nagayama
The Journal of Symbolic Logic
Vol. 65, No. 4 (Dec., 2000), pp. 1841-1849
Published by: Association for Symbolic Logic
Stable URL: http://www.jstor.org/stable/2695080
Page Count: 9
You can always find the topics here!Topics: Logical theorems, Mathematical theorems, Natural deduction calculus, Mathematical logic, Induction assumption, Syntactics, Isomorphism, Mathematical constants, Universities
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The logical system P-W is an implicational non-commutative intuitionistic logic defined by axiom schemes B = (b → c) → (a → b) → a → c, B' = (a → b) → (b → c) → a → c, I = a → a with the rules of modus ponens and substitution. The P-W problem is a problem asking whether α = β holds if α → β and β → α are both provable in P-W. The answer is affirmative. The first to prove this was E. P. Martin by a semantical method. In this paper, we give the first proof of Martin's theorem based on the theory of simply typed λ-calculus. This proof is obtained as a corollary to the main theorem of this paper, shown without using Martin's Theorem, that any closed hereditary right-maximal linear (HRML) λ-term of type α → α is βη-reducible to λ x.x. Here the HRML λ-terms correspond, via the Curry-Howard isomorphism, to the P-W proofs in natural deduction style.
The Journal of Symbolic Logic © 2000 Association for Symbolic Logic